Feeling FAT, FAT, FAT

Discussion in 'Fibromyalgia Main Forum' started by Angie812, Mar 26, 2006.

  1. Angie812

    Angie812 New Member

    I've gained about 10lbs. so far since taking Effexor and I just really feel fat. I've tried dieting, but can't seem to drop a pound. I was even sick with the flu for about a week and hardly ate anything and still did not lose any weight. Of course, it's hard to find the energy to exercise. It gets so frustrating! What happened to that group of people on here who said they were going to work together for motivation and inspiration while working on losing weight??? I've been looking for them or any posts relating to this, but it's either moving too quickly for me to catch it, or it has fizzled out.
  2. 69mach1

    69mach1 New Member

    they may be able to presecribe you somehting else w/o the weight gain...it seems for me if i take an ad it packs on the pounds...

    jodie
  3. Angie812

    Angie812 New Member

  4. Cromwell

    Cromwell New Member

    My DH gained about 30lbs on his meds. He has to have them, gained even more weight on others. It is a thing isn't it. They tell us it is only food and lack of exercise that causes weight gain but one has to stop and think if a pill can cause weight gain, then??????


    Lov eaNne C
  5. MaryCecelia

    MaryCecelia New Member

    I can identify with you, and a poster here (Jeanne-in-Canada) suggested ChromeMate to help with my appetite & to keep blood sugar levels steady. It has helped my cravings & allowed me to eat healthier. Still, I've only lost 9 lbs. over 2 months. I realize you said you're gaining no matter how you eat, though, so it may not help. I also know what you mean about exercise. When you feel as exhausted as we do, just getting out of bed is an effort.
    If you are interested, you can get ChromeMate for under $10 at a health store. Good luck to you.
  6. Sheila1366

    Sheila1366 New Member

    This is a mood stabalizer.You might can have dr. try this.But only if you have a mood disorder not just for weight loss.

    10 pounds is not that bad Honey.It will go away I am sure of it.You are still beautiful, just look in that mirror.
    Now isn't that a pretty face?HUGS!!!!

    Sheila
  7. Angie812

    Angie812 New Member

    Thanks for all the tips. I will check them out. I know that I have only gained 10lbs, but I don't want to keep gaining, you know? I've had most difficulty with cravings - mostly carbs nothing else satisfies and the cravings don't just go away.
  8. CanBrit

    CanBrit Member

    I'm having an awful time trying to lose weight. A 20 lbs loss would put me in my comfortable range. Before all this stuff I could drop 5 lbs in a weekend. Add in FM and Thyroiditis and God knows what type of arthritis and my metabolism has quit.

    Last October I started walking a half hour at lunchtime. 3 weeks into my schedule my knee screwed up and I ended up using a cane for two months.

    I'm now trying to get back into walking every other day but I'm so tired and I seem to be in a permanent flares. I've been on Zoloft for 1 1/2 years but it's only recently that my weight's gone up. I haven't had any med changes.

    I'm going to try Calcium Pyruvate. It's supposed to help with weightloss and provide energy. I think there are others on this site that are using it too.

    Best wishes
    Eileen
  9. NyroFan

    NyroFan New Member

    angie812:
    I lost 18 pounds on Atkins and then gained it back. My main problem is with the anti-depressants. I am on two and have gained weight from the minute I started taking them.
    Would I give them up? I doubt it.

    N.F.
  10. kittycamcj

    kittycamcj New Member

    talk about weight gain, i have gained 40 lbs since i have been on estratest, would having a hysterectomy, have something to do with this? i also take lexapro and xanax.
    take care,
    carol
  11. Angie812

    Angie812 New Member

    I have weaned myself off the Effexor, so we'll see if the pounds start falling off - ha! I was only on 75mg, so I guess that I why I didn't have the nightmare withdrawal symptoms - just a little dizziness. I am actually feeling better. I spent the day yesterday doing some spring cleaning that's needed to be done for the last two years at least. And today, I actually tried roller blading. I did ok with it, but had to stop because they were hurting my ankles too much. I had the energy and motivation to keep going but was disappointed because it hurt so much.

    Effexor was the only med. I was on. I have CFIDS and not FM, so I haven't had to take pain meds. The Effexor was supposed to help give a boost of energy along with helping with depression, but it didn't seem to do that. My vision was always blurry and now it seems to be getting better again. I had gone and had my eyes checked for it, but nothing was wrong. I figured after that it must be the medicine. I don't think I'm going to go back on any AD's. I just hear so much negatives about them and I don't think I really need them. I just need to handle stress better - doesn't everyone???

    I look in the mirror and know that I am not obese or anyting, but my clothes are snug and I have extra chunks of fat that I really don't like. I thought that there was a group getting started on this board to kind of help encourage and motivate the weight loss thing. I guess it must have fizzled out or something.

    Thanks for all the encouraging words.
    Angie
  12. Angie812

    Angie812 New Member

  13. mdempsey

    mdempsey New Member

    I have gained about 50 pounds since I became sick about 4 years ago. My holistic dr tests my metabolism regularly and it is only in the 80s. It was actually in the 40s when I started and she got it up with the help of supplements and vitamins. She said my body won't even lose weight until we are in the upper 90s. She said me being so sick my body holds on to all the food it gets.
  14. Jordane

    Jordane New Member

    Even tho I have been sick and not eating a whole lot.My hips look like the bumper of an 18 wheeler.Really what gives!! I see my bed more than my face,(thats not a real hardship):>) But you just DO NOT feel like doing very much.Most times breathing feels like work.
    God help me if this keeps up.
    Take Care,
    Jordane
  15. berrytired

    berrytired New Member

    Fortunately, for me I haven't gained weight on Effexor (I've only been on it for maybe two months though)but I'm also able to workout and I do alot. I know that most people can't or depending on your illness. I don't eat alot of carbs I find that I just get bloated. I'm not a non carb eater I just don't eat alot of it. Rairly pasta and breads...no bagels etc...Lots of protein, fruits and veggy's. Good Luck.